MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II RESURF PAT 26MM; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAIND,CMNTD,POLYMR/METAL/POLYMR

SMITH & NEPHEW, INC. GNS II RESURF PAT 26MM; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAIND,CMNTD,POLYMR/METAL/POLYMR
Catalog Number 71420580
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/01/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery of the patellar component was performed due to patella tilt and lateral patella pain.
 
Additional Manufacturer Narrative
The associated complaint device was returned for evaluation.Given the initial intra-operative patellar tracking difficulty, return of pain 6 months post-op, and 6 months until revision, currently unable to rule out the underlying mal-alignment and/or tissue laxity as possible contributing factors to the reported patellar tilt/lateral mal-tracking.Should additional information become available, the clinical/medical assessment may be re-evaluated.Evaluation of the returned device revealed minor scratches on the articular surface of the patella implant which could have been caused by third-body particulate (bone, bone cement, etc.) or during removal of the implant.The side view of the patella implant shows a damaged fixation post with a large cut originating from one side.Visible scratch patterns on the missing post location make it difficult to determine whether this post was removed during implant excision or fractured while implanted.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal any manufacturing abnormalities that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
GNS II RESURF PAT 26MM
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAIND,CMNTD,POLYMR/METAL/POLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7331060
Report Number1020279-2018-00302
Device Sequence Number1605106
Product Code JWH
UDI-Device Identifier03596010208323
UDI-Public03596010208323
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/15/2020
Device Catalogue Number71420580
Device Lot Number10BM10025
Initial Date Received by Manufacturer 03/01/2018
Supplement Date Received by Manufacturer03/01/2018
Initial Report FDA Received Date03/12/2018
Supplement Report FDA Received Date02/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR